A case of granulomatous hepatitis due to tuberculosis in a renal allograft recipient

Submitted by sysadmin2 on Tue, 05/10/2016 - 12:06
Oncology, Gastroenterology and Hepatology Reports,2015,4,1,32-33.
Published:January 2015
Type:Case Report

A case of granulomatous hepatitis due to tuberculosis in a renal allograft recipient

Manjunath Kulkarni, Niwrutti Hase, Tukaram Jamale, Amey Rojekar1, K. J. Pradeep, Vaibhav Keskar

Departments of Nephrology and 1Pathology, Seth GS Medical College and KEM Hospital, Parel, Mumbai, Maharashtra, India

Abstract:

We report a case of an Asian male renal allograft recipient who presented with acute liver failure. He had a fulminant course and succumbed to his illness. His postmortem study showed caseating granulomas in liver suggestive of tuberculosis (TB). Rest of organ systems did not show any evidence of TB. Miliary TB can have a rapid deteriorating course, but TB affecting only liver and causing liver failure sparing other organs has not been described.